Tag Archives: epilepsy

Featured Stories

1,000+ Australians Join DePuy ASR Hip Implant Class Action Lawsuit

A class action lawsuit filed in Australia over DePuy Orthopaedics’ recalled metal-on-metal ASR Hip Implants has signed up more than 1,000 plaintiffs. The attorneys representing the Australian ASR Hip Implant lawsuit plaintiffs recently told The Courier-Mail that damages in the lawsuit are expected to be worth more than $200 million. One ...

Read More

Estate of Kentucky Man Alleges Wrongful Death Due to Actos Bladder Cancer

National law firm, Parker Waichman LLP, just filed a lawsuit on behalf of the estate of a Kentucky man who developed bladder cancer and subsequently died, allegedly due to the use of diabetes drug, Actos. The lawsuit names Takeda Pharmaceuticals America, Inc., Takeda Pharmaceuticals USA, Inc., Takeda Pharmaceuticals North America, ...

Read More

Death in Those Taking Bactrim with ACE Inhibitors or ARBs

Sudden Death in Those Taking Bactrim Along with ACE Inhibitors or ARBs

Association between sudden death in those given Bactrim while already taking renin-angiotensin system blockers angiotensin receptor blockers (ARBs), heart medications.

Read More

West Virginia Man Claims Metal-on-Metal DePuy Pinnacle Hip Replacement Led to Pain, Elevated Cobalt Levels

A West Virginia man fitted with a metal-on-metal version of DePuy Orthopaedics’ Pinnacle Hip Implant System has filed suit against the company and its parent, Johnson & Johnson, alleging the device caused him to suffer pain and elevated cobalt levels. The Plaintiff is being represented by the national law ...

Read More

Two Men Found Dead of Carbon Monoxide Poisoning

Two Men Found Dead of Carbon Monoxide Poisoning at Long Island, New York Auto Shop

Two men were found dead of apparent carbon monoxide poisoning in a Holbrook, New York, auto-detailing shop Thursday night, Suffolk County police say.

Read More

Study Linking Z-Pak to Increased Death Risk Being Reviewed by FDA

The U.S. Food & Drug Administration (FDA) is reviewing a new study that reported an increased risk of sudden, heart-related deaths among people using the antibiotic Zithromax (azithromycin), known popularly as Z-Pak. In a statement issued late yesterday, the FDA said patients being treated with Zithromax should not stop taking ...

Read More

Bisphosphonate Study Confirms Atypical Thigh Fracture Risk

New research has confirmed the link between bisphoshonates, such as Fosamax, and atypical femur fractures, a type of thigh fracture that occurs spontaneously, without any major leg injury. The study, published in the Archives of Internal Medicine, also found that the risk of atypical thigh fractures increases the longer a ...

Read More

Three Injured, Long Island Railroad Train Hits Car on Tracks

Three Injured When Long Island Railroad Train Hits Car on Tracks

Three people, including a train engineer, were injured on Wednesday when a Long Island Rail Road train hit a livery cab on the tracks west of Wyandanch station, LIRR officials said. LIRR spokesman Salvatore Arena said the driver of the Lincoln Town Car was taken to Good Samaritan Hospital Medical Center ...

Read More

Medtronic Infuse Studies Faulted for Downplaying Side Effects

Medtronic Inc.’s published studies for its Infuse bone graft product may have downplayed serious side effects, according to an analysis published last year in The Spine Journal. The study, which drew on U.S. Food & Drug Administration (FDA) documents and other data sources, suggests that up to half of ...

Read More

Medtronic Sprint Fidelis Leads Vulnerable to Fracture after ICD Switch

Medtronic Sprint Fidelis leads are vulnerable to fracture following ICD switch, says a new study published in the June issue of the journal Heart Rhythm.

Read More

Analysis Raises Questions about How Device Makers Label Patient Deaths

Questions Rise about How Device Makers Label Patient Deaths

Medical device manufacturers are required to report any event that “reasonably suggests a device may have caused or contributed to a death or serious injury.” Madris Tomes, a former FDA consultant, conducted an analysis showing that 4,000 patient deaths were … Continue reading

Posted in Defective Medical Devices, Health Concerns | Tagged , , , , , , , |

Cerebellar Atrophy Reported in Dilantin Patients

Cerebellar Atrophy Reported in Dilantin Patients

The U.S. Food and Drug Administration (FDA) has approved labeling changes stating that cerebellar atrophy has been reported in patients taking phenytoin. This nervous system adverse reaction appears to occur more frequently when drug levels are elevated or when it … Continue reading

Posted in Dilantin, Pharmaceuticals | Tagged , , , , , , , , , , , , , |

Macrolide Antibiotics in Pregnancy Increase Baby’s Risk for Epilepsy or Cerebral Palsy

Macrolide Antibiotics in Pregnancy Increase Baby’s Risks

A new study from researchers at University College London reports a slightly increased risk of epilepsy or cerebral palsy for babies whose mothers take macrolide antibiotics during pregnancy. The study, from the UCL Institute of Child Health (ICH), was published … Continue reading

Posted in Health Concerns, Pharmaceuticals | Tagged , , , , |

© 2005-2017 Parker Waichman LLP ®. All Rights Reserved.